I have received a diagnosis since December 2008 of having a lazy stomach after my esophagectomy, due to esphogeal cancer. 2/3 of my esophagus and 1/4 to 1/3 of my stomach was removed and pulled up to make a new esophagus. I take 40 mg. of prilosec twice a day and 20 mg. of pepcid ac to control acid reflux. Is it possible that decreasing the acid with these drugs is adding to the slowness of my stomach digesting food? I have to be very careful what I eat, more in quantity, but type of food also, to control acid reflux, even with this amount of medication. Botox was injected into the pyloric valve March of 2009 to try to elevate some of this problem. I just had gastrectomy and food was found in my stomach after having not eaten for over 15 hours. I take probiotics, lactose intolerance aid, aloe vera, and digestive enzymes. Do you feel these are helpful to use or should I try something else?
Joanie, there is a medication that can be tried in those with gastroparesis, although I'm not sure that it's suggested for those who are experiencing your individual problems. Depending on where you are located, you may want to ask your doc about a medication called reglan. It can have some very serious side-effects, so be sure to discuss the situation fully.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.